Alert archive / Arizona / Freeze Warnings in 2012
Freeze Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this freeze warning at Nov 11, 2012, 9:46 AM MST. It took effect at Nov 12, 2012, 1:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2012, 9:46 AM MST (16:46 UTC)
- In effect from
- Nov 12, 2012, 1:00 AM MST
- Expired
- Nov 12, 2012, 8:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
596 WWUS75 KPSR 111646 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 946 AM MST SUN NOV 11 2012 .AN EARLY SEASON COLD-SNAP WILL PRODUCE SUB FREEZING TEMPERATURES ACROSS PORTIONS OF SOUTHERN GILA COUNTY TONIGHT. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S IN AND AROUND GLOBE EARLY MONDAY MORNING. AZZ024-112300- /O.CAN.KPSR.HZ.W.0001.121112T0800Z-121112T1500Z/ /O.NEW.KPSR.FZ.W.0001.121112T0800Z-121112T1500Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... SUPERIOR...TOP-OF-THE-WORLD 946 AM MST SUN NOV 11 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST MONDAY... ...HARD FREEZE WARNING HAS BEEN REPLACED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM MST MONDAY. THE HARD FREEZE WARNING HAS BEEN REPLACED. * AFFECTED AREA...THE POPULATION CENTERS OF MIAMI...CLAYPOOL... AND GLOBE IN SOUTHERN GILA COUNTY. * TEMPERATURE...MID TO UPPER 20S IN AND AROUND GLOBE. * IMPACTS...PROLONGED TEMPERATURES IN THE MID TO UPPER 20S MAY DAMAGE OR KILL ORNAMENTAL PLANTS AND SENSITIVE YOUNG TREES. UNPROTECTED OUTDOOR PIPING AND IRRIGATION SYSTEMS MAY ALSO BE DAMAGED IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
2 follow-up statements
998 WWUS75 KPSR 111942 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1242 PM MST SUN NOV 11 2012 .AN EARLY SEASON COLD-SNAP WILL PRODUCE SUB FREEZING TEMPERATURES ACROSS PORTIONS OF SOUTHERN GILA COUNTY TONIGHT. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S IN AND AROUND GLOBE EARLY MONDAY MORNING. AZZ024-121500- /O.CON.KPSR.FZ.W.0001.121112T0800Z-121112T1500Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... SUPERIOR...TOP-OF-THE-WORLD 1242 PM MST SUN NOV 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST MONDAY. * AFFECTED AREA...THE POPULATION CENTERS OF MIAMI...CLAYPOOL... AND GLOBE IN SOUTHERN GILA COUNTY. * TEMPERATURE...UPPER 20S IN AND AROUND GLOBE...MID 20S IN THE NORMALLY COLDER HIGHER ELEVATIONS. * IMPACTS...PROLONGED TEMPERATURES IN THE MID TO UPPER 20S MAY DAMAGE OR KILL ORNAMENTAL PLANTS AND SENSITIVE YOUNG TREES. UNPROTECTED OUTDOOR PIPING AND IRRIGATION SYSTEMS MAY ALSO BE DAMAGED IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
285 WWUS75 KPSR 121232 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 532 AM MST MON NOV 12 2012 AZZ024-121500- /O.CON.KPSR.FZ.W.0001.000000T0000Z-121112T1500Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS... SUPERIOR...TOP-OF-THE-WORLD 532 AM MST MON NOV 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * AFFECTED AREA...THE POPULATION CENTERS OF MIAMI...CLAYPOOL... AND GLOBE IN SOUTHERN GILA COUNTY. * TEMPERATURE...UPPER 20S IN AND AROUND GLOBE...MID 20S IN THE NORMALLY COLDER HIGHER ELEVATIONS. * IMPACTS...PROLONGED TEMPERATURES IN THE MID TO UPPER 20S MAY DAMAGE OR KILL ORNAMENTAL PLANTS AND SENSITIVE YOUNG TREES. UNPROTECTED OUTDOOR PIPING AND IRRIGATION SYSTEMS MAY ALSO BE DAMAGED IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 11, 9:39 AM MST, 7 minutes earlier.
Area forecast discussion, Nov 11, 9:39 AM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 939 AM MST SUN NOV 11 2012 .SYNOPSIS... ABNORMALLY COOL WEATHER WITH MOSTLY CLEAR SKIES WILL CONTINUE THROUGH MONDAY...HOWEVER CONDITIONS WILL RAPIDLY MODERATE BY MIDWEEK. VERY COMFORTABLE AND SLIGHTLY ABOVE AVERAGE TEMPERATURES ARE EXPECTED FOR THE LATTER HALF OF THE WEEK. DRY WEATHER IS ALSO ANTICIPATED AS STORM SYSTEMS WILL BE PUSHED NORTH OF THE AREA. && .DISCUSSION... MID MORNING SATELLITE IMAGERY REVEALS MOSTLY CLEAR SKIES ACROSS THE REGION...THE LONE EXCEPTION IS AN AREA OF LOW CLOUDS ACROSS EASTERN GILA COUNTY. THE TROUGH THAT PRODUCED RAIN/SNOW/COLDER TEMPERATURES WAS MOVING EASTWARD THROUGH THE FOUR CORNERS AREA THIS MORNING WITH WEAK NORTHWESTERLY FLOW ALOFT IN ITS WAKE. AT THE SURFACE...TEMPS WERE STEADILY RISING THROUGH THE MID 40S WITH LIGHT WINDS. HIGHS SIMILAR TO THOSE SEEN ON SATURDAY STILL LOOK LIKE A SAFE BET AT THIS POINT. THE IMMEDIATE SHORT TERM CHALLENGE IS HOW TO DEAL WITH TONIGHT\S FORECAST FREEZE EVENT. SOME LOCATIONS ACROSS SOUTHERN GILA COUNTY HAVE ALREADY EXPERIENCED THEIR FIRST FREEZE OF THE SEASON THIS MORNING /GLOBE COOP OBSERVER REPORTED 28 THIS MORNING/...SUGGESTING WE DON\T NEED A WARNING TONIGHT PER LOCAL GUIDANCE. A SAMPLING OF MESONET OBS IN AND AROUND GLOBE SUGGEST MOST LOCATIONS ACTUALLY REMAINED ABOVE FREEZING THIS MORNING OR ONLY TOUCHED FREEZING FOR AN HOUR OR TWO. GIVEN THE SPOTTY AREAL COVERAGE THIS MORNING...I WILL CONTINUE HEADLINING THE FREEZE EVENT FOR TONIGHT. HOWEVER...I WILL REPLACE THE HARD FREEZE WARNING WITH A FREEZE WARNING AS I DO NOT ENVISION TEMPERATURES DROPPING TO DANGEROUSLY LOW LEVELS. TEMPS TONIGHT WILL BE SIMILAR TO THOSE SEEN THIS MORNING...MINUS 2 OR 3 DEGREES. && .PREVIOUS DISCUSSION... HEIGHTS AND TEMPERATURES ALOFT RAPIDLY INCREASE EARLY IN THE WEEK...AS FLOW ACROSS THE WESTERN CONUS BECOMES LARGELY ZONAL WITH ONE MINOR SHORTWAVE TRAVERSING NORTH OF THE AREA TUESDAY. LARGEST FORECAST QUESTION IS HOW QUICKLY CAN THE INVERSION BE ERODED TO ALLOW DEEPER MIXING AND A REBOUND OF TEMPERATURES BACK ABOVE NORMAL. THERE ARE SOME INDICATIONS THAT THE AFOREMENTIONED WAVE FORCES BACKDOOR FROPA TUESDAY TO MIX DOWN THE INVERSION LAYER. THE GFS STILL MAINTAINS LOWER MIXING DEPTHS VERSUS ECMWF AND LOCAL MODEL OUTPUT...THOUGH HAS TRENDED SOMEWHAT WARMER...SUCH THAT CONFIDENCE IN HEDGING TOWARDS WARMER GUIDANCE IS GROWING. THE VAST MAJORITY OF OPERATIONAL AND ENSEMBLE MEMBERS HAVE TRENDED TOWARDS SHOWING A FAR MORE POSITIVELY TILTED...SHEARED...AND INNOCUOUS WAVE EJECTING FROM THE EAST PACIFIC TOWARDS THE CENTRAL ROCKIES LATE IN THE WEEK. IT SHOULD BE NOTED THERE STILL IS RATHER SUBSTANTIAL UNCERTAINTY AS NUMEROUS ENSEMBLE MEMBERS SHOW A DEEPER WAVE SOLUTION...ALBEIT DIGGING SOUTHEAST THROUGH THE ROCKIES OVER LAND MASS RATHER THAN OF PACIFIC ORIGIN. GIVEN THIS OVERALL TREND IN THE LAST SEVERAL MODEL ITERATIONS PLACING WAVE DYNAMICS NORTH OF THE FORECAST AREA (AND EVEN CONSIDERING THE OUTLYING ENSEMBLE MEMBERS WOULD LIKELY BE DRY OUTCOMES)...FELT COMFORTABLE REDUCING POPS ACROSS THE BOARD YIELDING A COMPLETELY DRY FORECAST THROUGH THE PERIOD...WHILE MAINTAINING ABOVE AVERAGE TEMPERATURES. IT CERTAINLY LOOKS LIKE THE WEATHER FOR MOST OF THE WEEK COULD NOT BE MORE PERFECT. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA AND KSDL... NO AVIATION IMPACTS THROUGH THE PERIOD WITH LIGHT WINDS AND CLEAR SKIES. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... CLEAR SKIES AND GENERALLY LIGHT WINDS PERSISTING THROUGH THE PERIOD WITH THE EXCEPTION OF SOME POSSIBLE BREEZY NORTH WINDS IN THE LOWER COLORADO RIVER VALLEY DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... HIGH PRESSURE TO PERSIST THROUGH THE END OF THE WEEK WITH TEMPERATURES SLIGHTLY ABOVE NORMAL. VERY DRY CONDITIONS WILL CONTINUE AT LEAST THROUGH THURSDAY WITH MINIMUM RH VALUES INTO THE SINGLE DIGITS OVER THE DESERTS. A GRADUAL INCREASE IN MOISTURE WILL INCREASE MINIMUM HUMIDITIES INTO THE TEENS AND TWENTIES LATE IN THE PERIOD. LIGHT WINDS WILL GENERALLY BE EXPECTED THROUGH THE WEEK WITH THE EXCEPTION OF SOME AFTERNOON OCCASIONAL BREEZINESS. && .CLIMATE... RECORD COOL HIGH TEMPERATURES FOR NOVEMBER 11: PHOENIX - 61 DEGREES IN 2000 AND 1982 YUMA - 64 DEGREES IN 2000 && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FREEZE WARNING FROM 1 AM TO 8 AM MONDAY AZZ024. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...LEINS/MO AVIATION...KUHLMAN FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Nov 11, 9:46 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 946 AM MST SUN NOV 11 2012 AZZ024-121400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 946 AM MST SUN NOV 11 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING TONIGHT INTO EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020>023-025>028-CAZ031>033-121400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 946 AM MST SUN NOV 11 2012 /846 AM PST SUN NOV 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES MAY FALL TO NEAR FREEZING LATE TONIGHT INTO EARLY MONDAY MORNING IN RURAL DESERT LOCATIONS WELL REMOVED FROM THE PHOENIX METROPOLITAN AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ030-121400- JOSHUA TREE NATIONAL PARK- 846 AM PST SUN NOV 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:41 AM MST | Hard Freeze Warning | PSR | 7 hr |
Nearby
Freeze Warnings in Arizona, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.